Alert archive / Florida / Frost Advisories in 2008

Frost Advisory 4, NWS Miami, FL

December 2, 2008Collier County, Glades County, Hendry County, Florida

NWS Miami, FL issued this frost advisory at Dec 2, 2008, 9:08 PM EST for Collier County, Glades County, Hendry County, Florida. It took effect at Dec 3, 2008, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2008, 9:08 PM EST (02:08 UTC)
In effect from
Dec 3, 2008, 3:00 AM EST
Expired
Dec 3, 2008, 8:00 AM EST
In force
5 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 2.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 030208
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
908 PM EST TUE DEC 2 2008

...FROST ADVISORY NORTHWEST INTERIOR 3 AM TO 8 AM...

FLZ063-066-070-031300-
/O.NEW.KMFL.FR.Y.0004.081203T0800Z-081203T1300Z/
GLADES-HENDRY-INLAND COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
908 PM EST TUE DEC 2 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST WEDNESDAY. 

UNDER CLEAR SKIES AND VERY LIGHT WINDS TO CALM, EXPECT
TEMPERATURES IN GLADES, HENDRY AND NORTHERN COLLIER COUNTIES AWAY
FROM LAKE OKEECHOBEE TO DROP TO 33 TO 35 DEGREES. A FEW AREAS MAY
DROP CLOSE TO FREEZING. THEREFORE, A FROST ADVISORY HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
000 
WWUS72 KMFL 031320
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
820 AM EST WED DEC 3 2008

FLZ063-066-070-031430-
/O.EXP.KMFL.FR.Y.0004.000000T0000Z-081203T1300Z/
GLADES-HENDRY-INLAND COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
820 AM EST WED DEC 3 2008

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL CONTINUE TO WARM EARLY THIS MORNING INTO THE
40S. THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Dec 2, 2:48 PM EST, 6 hours 20 minutes earlier.

Area forecast discussion, Dec 2, 2:48 PM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EST TUE DEC 2 2008

.DISCUSSION...
THE SECONDARY/REINFORCING COLD FRONT THAT PASSED ACROSS SOUTH
FLORIDA EARLY THIS MORNING CONTINUES TO MOVE SOUTHEASTWARD
THROUGH THE BAHAMAS THIS AFTERNOON. IN ITS WAKE...MODERATE LOW-
LEVEL COLD ADVECTION AND RESIDUAL MID-LEVEL CLOUD COVER WILL
MAINTAIN COOL CONDITIONS ACROSS THE FORECAST AREA FOR THE
REMAINDER OF THE AFTERNOON. SKIES WILL LIKELY BECOME CLEAR BY LATE
AFTERNOON/EARLY EVENING...WITH SURFACE HIGH CENTERED OVER NORTH
FLORIDA/SOUTHERN GEORGIA SETTING THE STAGE FOR NEARLY OPTIMAL
RADIATIONAL COOLING ACROSS THE NORTHERN INTERIOR ZONES. WILL
CONTINUE TO ADVERTISE PATCHY FROST ACROSS GLADES/HENDRY/INLAND
COLLIER COUNTIES...AND FORGO MENTION OF PROBLEMATIC WIND CHILL
VALUES AT THIS POINT...AS WIND WILL IN ALL LIKELIHOOD BE
NEGLIGIBLE. THIS WILL NOT BE THE CASE ACROSS THE EAST COAST
METROPOLITAN ZONES...WHERE A STEADY NORTH WIND OF 8-12 MPH WILL
CONTINUE THROUGH THE NIGHT...WITH WIND CHILL VALUES LIKELY
DROPPING INTO THE 45-50F RANGE AND PERHAPS INTO THE 40-45 DEGREE
RANGE ACROSS INLAND PALM BEACH/BROWARD/MIAMI-DADE COUNTIES.

SHORT TERM MODELS AGREE THAT THIS EPISODE OF COLDER WEATHER WILL
BE VERY SHORT IN DURATION...AS MID-LEVEL TROUGH CURRENTLY OVER
THE SOUTHEASTERN STATES IS FORECAST TO LIFT NORTHEASTWARD OVER THE
ATLANTIC...AS A MORE ZONAL FLOW ALOFT BECOMES ESTABLISHED ACROSS
THE FLORIDA PENINSULA. A WEAK VORT MAX WILL PASS OVERHEAD TOMORROW
AFTERNOON WITH LITTLE FANFARE...AS PWAT VALUES WILL REMAIN FAR TOO
LOW TO SUPPORT ATLANTIC OCEAN/EAST COAST SHOWER ACTIVITY...DESPITE
SURFACE HIGH SHIFTING EASTWARD OFF THE MID-ATLANTIC COAST AND
FAVORABLE EAST/NORTHEAST FLOW OVER THE OCEAN. EXPECT MID-LEVEL
HEIGHTS TO GRADUALLY RISE THROUGH THE REMAINDER OF THE SHORT TERM
PERIOD...AS A MID-TROPOSPHERIC ANTICYCLONE CENTERED OVER THE
GREATER ANTILLES EXPANDS NORTHWARD IN RESPONSE TO A DEEP LONG WAVE
TROUGH BECOMING ESTABLISHED OVER THE NORTHERN PLAINS AND GREAT
LAKES REGION. ALTHOUGH EAST TO NORTHEASTERLY FLOW WILL CONTINUE
THROUGH THE END OF THE WEEK...WIND SPEEDS WILL DIMINISH AS A
STRONG COLD FRONT MARKING THE LEADING EDGE OF A COLD ARCTIC
AIRMASS SLOWLY EDGES INTO THE FAR WESTERN PORTION OF THE FLORIDA
PANHANDLE. THIS WILL LIMIT THE THREAT FOR EAST COAST SHOWERS TO
5-10 PERCENT THROUGH THE PERIOD...WITH THE BEST CHANCES OCCURRING
DURING THE NIGHT PERIODS. TEMPERATURES FROM THE FWC/MAV/MET ARE
CLOSE THROUGH THE PERIOD...AND WILL USE A BLEND ON MAXIMUM
TEMPERATURES AT ALL SITES. HOWEVER...WITH OFFSHORE COMPONENT
EXPECTED DURING THE NIGHT...WILL FOLLOW COOLER FWC/MAV VALUES.

IN THE EXTENDED FORECAST...THERE IS SOME DISAGREEMENT AMONG THE
GLOBAL MODELS IN JUST HOW FAR SOUTH THE PREVIOUSLY MENTIONED
COLD FRONT WILL PENETRATE ACROSS FLORIDA...WITH THE MOST RECENT
ECMWF SUGGESTING A STRONGER SYSTEM CUTTING OFF OVER THE
CAROLINAS...RESULTING IN A MORE PRONOUNCED FRONTAL PASSAGE ON
SATURDAY NIGHT. THE GFS...ON THE OTHER HAND...INDICATES A MUCH
WEAKER FRONTAL PASSAGE DURING THE DAY ON SUNDAY...WITH LOW-LEVEL
FLOW QUICKLY VEERING TO THE EAST BY MONDAY...AS UPSTREAM TROUGHING
BECOMES BETTER ORGANIZED OVER THE NORTHERN PLAINS. GIVEN THIS
UNCERTAINTY...WILL MAKE NO CHANGES TO EXTENDED GRIDS AT THIS TIME.
IT APPEARS THAT RAIN CHANCES WILL NOT INCREASE SUBSTANTIALLY UNTIL
EARLY NEXT WEEK...AS INCREASING SOUTHERLY FLOW ALLOWS DEEPER
MOISTURE TO SPREAD NORTHWARD OVER SOUTH FLORIDA.

&&

.MARINE...
ROUGH AND HAZARDOUS CONDITIONS WILL PERSIST ON ALL OF THE LOCAL
WATERS OVERNIGHT...IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE
EARLIER THIS MORNING. EXPECT NORTH-NORTHWEST FLOW OF 20-25 KNOTS
ON THE ATLANTIC WATERS AND LAKE OKEECHOBEE OVERNIGHT...AND HAVE
EXPANDED SCA TO INCLUDE THE LAKE. SEAS IN THE GULF STREAM SHOULD
GRADUALLY RISE TO 10-12 FEET OVERNIGHT...WITH A SLOW DECLINE
THROUGH THE DAY ON WEDNESDAY. FLOW OVER WATERS ON BISCAYNE BAY AND
GULF SHOULD REMAIN IN THE 15-20 KNOT RANGE...AND WILL HEADLINE
SCEC FOR THESE MARINE ZONES. WINDS WILL QUICKLY VEER TO NORTHEAST
ON WEDNESDAY...BUT RESIDUAL SCA WILL CONTINUE FOR THE GULF
STREAM...AND WIND SPEEDS WILL LIKELY REQUIRE SCEC HEADLINE FOR
REMAINDER OF MARINE ZONES. IMPROVING CONDITIONS ARE EXPECTED BY
END OF THE WEEK...AS FLOW RELAXES WITH WEAKENING PRESSURE
GRADIENT.

&&

.FIRE WEATHER...
MINIMUM AFTERNOON RH VALUES OF 40-45 PERCENT ARE ANTICIPATED
ACROSS THE WESTERN HALF OF THE PENINSULA WEDNESDAY AFTERNOON...
BUT DEVELOPING EASTERLY FLOW REGIME WILL LIKELY MAINTAIN
SUFFICIENT LOW-LEVEL MOISTURE TO PRECLUDE FIRE WEATHER CONCERNS.
THIS TREND SHOULD CONTINUE THROUGH THE REMAINDER OF THE WEEK...
WITH NO FIRE WEATHER PROBLEMS ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  47  72  60  76 / -  -  10 10
FORT LAUDERDALE  52  73  63  77 / -  -  10 10
MIAMI            53  74  63  78 / -  -  10 10
NAPLES           45  73  55  78 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...

FL...NONE.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ650-AMZ651-
     AMZ670-AMZ671.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR AMZ610.

GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Dec 2, 4:12 AM EST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
412 AM EST TUE DEC 2 2008

FLZ063-066>075-168-172>174-031100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
412 AM EST TUE DEC 2 2008

...LOW TEMPS IN THE 30S, PATCHY FROST GLADES AND HENDRY COUNTIES TONIGHT...
...LOW TEMPS IN THE 40S ELSEWHERE EXCEPT AROUND 50 METRO BROWARD/DADE...
...BUILDING GULF STREAM SEAS TODAY THROUGH WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: A COLDER NIGHT IS EXPECTED TONIGHT ACROSS SOUTH
FLORIDA. LOW TEMPERATURES WILL FALL INTO THE MID 30S ACROSS PARTS
OF GLADES AND HENDRY COUNTIES, WHERE PATCHY FROST WILL BE
POSSIBLE. THE REMAINDER OF INTERIOR SOUTH FLORIDA, AS WELL AS THE
NAPLES AND WEST PALM BEACH AREAS WILL SEE LOW TEMPERATURES IN THE
40S. THESE LOCATIONS COULD EXPERIENCE WIND CHILLS BETWEEN 40 AND
45 DEGREES. ACROSS METRO BROWARD AND MIAMI-DADE COUNTIES, LOW
TEMPERATURES WILL GENERALLY BE AROUND 50 WITH SOME UPPER 40S
POSSIBLE IN THE FAR WESTERN SUBURBS. THESE WESTERN LOCATIONS AND
NORMALLY COLDER AREAS SUCH AS THE REDLANDS COULD SEE WIND CHILLS
IN THE LOWER TO MID 40S.

RIP CURRENTS: NORTHWEST WINDS OF 15 TO 20 MPH WILL LEAD TO A
MODERATE RISK FOR RIP CURRENTS AT THE COLLIER COUNTY BEACHES
TODAY. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGER POSED BY RIP
CURRENTS.

WAVES: NORTHWEST WINDS AROUND 20 MPH WILL SHIFT TO THE NORTH
TONIGHT. SEAS IN THE GULF STREAM WILL BUILD TO 7 FEET TODAY AND UP
TO 8 FEET TONIGHT AS A RESULT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GULF STREAM SEAS WILL REMAIN ABOVE 7 FEET THROUGH WEDNESDAY AS
WINDS SHIFT TO THE NORTHEAST. THIS SHIFT IN WINDS WILL LEAD TO AN
INCREASED RIP CURRENT RISK AT THE ATLANTIC COAST BEACHES INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

Nearby

Frost Advisories in Florida, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.